MAUDE Adverse Event Report: MEDTECH SAS ROSA ONE BRAIN; NEUROLOGICAL STEREOTAXIC INSTRUMENT

MEDTECH SAS ROSA ONE BRAIN; NEUROLOGICAL STEREOTAXIC INSTRUMENT
Model Number N/A
Medical Device Problem Code Incorrect Measurement (1383)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/21/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Cmp (b)(4).H3: customer has indicated that the product will not be returned to zimmer biomet for investigation, as the whole robot is not returned for investigation.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported that the surgeon reported an anterior error of dbs lead placement approximately 10 mm from intended target (gpi).Post-op scans were loaded into non-rosa software, leading to the discovery of the error.Revision surgery needed to correct error and replace both leads.The cst evaluated the rosa plan following the procedure and determined that the error resulted from incorrect target point ac/pc coordinates.Surgeon inputted coordinates with the intended origin being the midpoint between ac/pc.However, the origin selected on the rosa software was pc, resulting in inaccurate planning and therefore inaccurate lead placement.Attempts have been made and there is no further information at this time.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.D4: full device udi- (b)(4).H4: device manufacturing date of may 13, 2019, manufacturing date in h4 reflects latest device software update date.Technical review and physical evaluation: a full analysis of the data logs was performed.The logs confirmed electrode inaccuracy at the entry point and target point for one of the electrodes.The average error was greater than the system limit, however it was less than the 10mm reported by the user.A review of rosa logs did not identify any software anomalies which may have contributed to the event.The entry and target points were reviewed with the rosa software and it did reveal the planned placement for each electrode was more posterior than the actual placement.User error was identified during registration verification.The user skipped the last verification and chose to validate the high errors at each verification point, which is not advised and can contribute to inaccuracies.The complaint description did confirm the user inputted incorrect coordinates for the origin point during planning.The acpc menu provides the tools to define the acpc coordinates.The definition of these landmarks allows for image correction and the definition of any other points using these coordinates.The user chose pc instead of the ¿/2¿ which is between ac and pc.This would explain the planned trajectories appearing more posterior than the actual electrode.Device history record was reviewed and no discrepancies related to the reported event were found.The definitive root cause was determined to be user error during planning.Guidance on navigating the acpc menu is provided in the rosa one brain application quick reference guide and within section (acpc) in the user manual.The rosa one brain application user manual also provides information on the methods for registration and warns user that registration error can cause inaccuracies in section registration methods.Section registration details the procedure to perform a registration and verification.A summary of the investigation was sent to the complainant conveying proper surgical technique and use of the device.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were (update/corrected).Corrected: g4.Updated: g3; h2.
 
Event or Problem Description
No further event information available at the time of this report.

Brand Name
ROSA ONE BRAIN
Common Device Name
NEUROLOGICAL STEREOTAXIC INSTRUMENT
Manufacturer (Section D)
MEDTECH SAS
432 rue du rajol
mauguio, languedoc-roussillon
Manufacturer (Section G)
MEDTECH SAS
432 rue du rajol
mauguio, languedoc-roussillon 34130
FR   34130
Manufacturer Contact
jennifer rapsavage
56 e. bell drive
warsaw, IN 46582
5745260384
MDR Report Key20658051
Report Number3009185973-2024-00016
Device Sequence Number7285865
Product Code HAW
UDI-Device Identifier03760244030948
UDI-Public(01)03760244030948
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K214065
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/23/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberROSAS00203
Device Lot NumberN/A
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/21/2024
Supplement Date Received by Manufacturer03/11/2025
07/23/2025
Initial Report FDA Received Date11/11/2024
Supplement Report FDA Received Date03/26/2025
07/23/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/20/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexUnknown